The sharpness of a lower bound on the algebraic connectivity for maximal graphs

被引:3
作者
Kirkland, SJ
Molitierno, JJ
Neumann, M [1 ]
机构
[1] Univ Regina, Dept Math & Stat, Regina, SK S4S 0A2, Canada
[2] Univ Connecticut, Dept Math, Storrs, CT 06269 USA
关键词
maximal graphs; Laplacian matrix; algebraic connectivity;
D O I
10.1080/03081080108818670
中图分类号
O1 [数学];
学科分类号
0701 ; 070101 ;
摘要
Let B be an undirected unweighted graph on n vertices and let L be its Laplacian matrix. It is known that if L-# = (e(ij)((#))) is the group inverse of L, then for Z(L-#) := (1/2) max(1 less than or equal toi,j less than or equal ton) Sigma (n)(s=1) /l(i,s)((#)) - l(j,s)((#))/, is a lower bound on the algebraic connectivity mu (G) Of S. Merris has introduced and characterized the class of all maximal graphs of all orders. These are graphs whose degree sequence is not majorized by the degree sequence of any other graph. Here we show that if G is a maximal graph and L is its Laplacian, then 1/Z(L-#) = mu (G). We provide an example to show that the converse of this result is not valid.
引用
收藏
页码:237 / 246
页数:10
相关论文
共 50 条
[21]   The algebraic connectivity of barbell graphs [J].
Song, Xiaodi ;
Zhang, Shenggui ;
Chen, Xinzhuang ;
Gao, Shanshan .
DISCRETE MATHEMATICS, 2024, 347 (07)
[22]   The algebraic connectivity of lollipop graphs [J].
Guo, Ji-Ming ;
Shiu, Wai Chee ;
Li, Jianxi .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2011, 434 (10) :2204-2210
[23]   On vertex connectivity and absolute algebraic connectivity for graphs [J].
Kirkland, S ;
Pati, S .
LINEAR & MULTILINEAR ALGEBRA, 2002, 50 (03) :253-284
[24]   A lower bound for algebraic connectivity based on the connection-graph-stability method [J].
Rad, Ali Ajdari ;
Jalili, Mahdi ;
Hasler, Martin .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2011, 435 (01) :186-192
[25]   Ordering trees and graphs with few cycles by algebraic connectivity [J].
Abreu, Nair ;
Justel, Claudia Marcela ;
Rojo, Oscar ;
Trevisan, Vilmar .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2014, 458 :429-453
[26]   A conjecture on the algebraic connectivity of connected graphs with fixed girth [J].
Guo, Ji-Ming .
DISCRETE MATHEMATICS, 2008, 308 (23) :5702-5711
[27]   On minimum algebraic connectivity of graphs whose complements are bicyclic [J].
Liu, Jia-Bao ;
Javaid, Muhammad ;
Raza, Mohsin ;
Saleem, Naeem .
OPEN MATHEMATICS, 2019, 17 :1490-1502
[28]   Algebraic Connectivity of Power Graphs of Finite Cyclic Groups [J].
Rather, Bilal Ahmad .
MATHEMATICS, 2024, 12 (14)
[29]   Algebraic connectivity of weighed graphs under shifting components [J].
Guan, Yu .
PROCEEDINGS OF THE THIRD INTERNATIONAL WORKSHOP ON MATRIX ANALYSIS AND APPPLICATIONS, VOL 1, 2009, :173-176
[30]   On graphs with algebraic connectivity equal to minimum edge density [J].
Fallat, SM ;
Kirkland, S ;
Pati, S .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2003, 373 :31-50